Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 458, NWS Atlanta, GA

December 9, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 4:03 AM EST for 5 counties in Georgia. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 4:03 AM EST (09:03 UTC)
Expired
Dec 9, 2009, 4:30 AM EST
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:12 AM ESTTSTM WND DMG6 Sw Conyers, GATWO TREES DOWN AND ONE POWERLINE DOWN IN SOUTHERN ROCKDALE COUNTY.
Dec 9, 4:26 AM ESTTSTM WND DMG2 Wsw Covington, GAONE TREE DOWN ON SALEM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 12:09 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090903
SVRFFC
GAC063-151-217-247-255-090930-
/O.NEW.KFFC.SV.W.0458.091209T0903Z-091209T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  HENRY COUNTY IN NORTH CENTRAL GEORGIA
  NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 AM EST

* AT 402 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MORROW TO 7 MILES WEST OF LOVEJOY TO 15 MILES WEST OF SUNNY SIDE...
  MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STOCKBRIDGE...HAMPTON...CONYERS...MCDONOUGH...GEORGIA INTERNATIONAL
  HORSE PARK...LOCUST GROVE...PORTERDALE...OXFORD AND COVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3333 8437 3343 8440 3347 8438 3352 8442
      3363 8433 3365 8420 3362 8412 3367 8409
      3370 8385 3359 8376 3340 8388 3345 8393
      3340 8398 3338 8398 3332 8406 3328 8442
TIME...MOT...LOC 0903Z 254DEG 55KT 3358 8429 3344 8442
          3327 8452

$$
1 follow-up statement
000 
WWUS52 KFFC 090918
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 AM EST WED DEC 9 2009

GAC063-090927-
/O.CAN.KFFC.SV.W.0458.000000T0000Z-091209T0930Z/
CLAYTON GA-
418 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED CLAYTON COUNTY.

IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE 
AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

LAT...LON 3346 8426 3360 8416 3362 8412 3367 8409
      3370 8385 3359 8376 3340 8388 3345 8393
      3341 8398 3338 8398 3336 8403 3332 8406
      3329 8432
TIME...MOT...LOC 0917Z 254DEG 55KT 3360 8404 3346 8417
          3330 8428

$$

GAC151-217-247-255-090930-
/O.CON.KFFC.SV.W.0458.000000T0000Z-091209T0930Z/
SPALDING GA-HENRY GA-NEWTON GA-ROCKDALE GA-
418 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EST
FOR SOUTHERN ROCKDALE...NEWTON...HENRY AND NORTHEASTERN SPALDING
COUNTIES...

AT 417 AM EST...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR INDICATED 
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
MAGNET TO FLIPPEN TO SUNNY SIDE...MOVING EAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH...KELLEYTOWN...BLACKSVILLE...TOWALAGA...CONYERS...LUELLA...
ALMON...OAK HILL...GEORGIA INTERNATIONAL HORSE PARK...OLA...LOCUST
GROVE...OXFORD...PORTERDALE...ROCKY PLAINS...STARRSVILLE AND
COVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...WAIT UNTIL AFTER THE STORM HAS PASSED...AND 
THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 
4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3346 8426 3360 8416 3362 8412 3367 8409
      3370 8385 3359 8376 3340 8388 3345 8393
      3341 8398 3338 8398 3336 8403 3332 8406
      3329 8432
TIME...MOT...LOC 0917Z 254DEG 55KT 3360 8404 3346 8417
          3330 8428

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:54 AM EST, 9 minutes earlier.

Area forecast discussion, Dec 9, 3:54 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EST WED DEC 9 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...DOUGLAS...
FAYETTE...HARALSON...HARRIS...HEARD...MERIWETHER...MUSCOGEE...
NORTH FULTON...PAULDING...POLK...SOUTH FULTON...TROUP.

&&

01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Local storm report, Dec 9, 1:47 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     E LA FAYETTE            34.71N 85.28W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            TWO TREES DOWN EAST OF LAFAYETTE. ONE WAS DOWN ON LOWER
            MILL CREEK ROAD NEAR HWY 136 NEAR VILLANOW...AND THE
            OTHER DOWN ON TEEMS ROAD NEAR BEAUMOUNT.

0106 AM     FLASH FLOOD      ROSSVILLE               34.97N 85.29W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            EAST LAKE VIEW DRIVE AND MACK SMITH ROAD IN ROSSVILLE ARE
            CLOSED DUE TO WATER ON ROADWAY.

&&

GRIFFITH
Special weather statement, Dec 9, 2:30 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 AM EST WED DEC 9 2009

GAZ005-011-012-019-090815-
230 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 315 AM EST...

AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH GEORGIA SPEEDWAY TO LYERLY...MOVING
NORTHEAST AT 40 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 45 MPH AS THE MOVE THROUGH THE AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 2:50 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MENLO                   34.48N 85.48W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
            ON HWY 100 NEAR SUMMERVILLE.

0112 AM     TSTM WND DMG     5 E LA FAYETTE          34.71N 85.19W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
            ANOTHER DOWN ON TEEMS ROAD.

0112 AM     TSTM WND DMG     TRENTON                 34.87N 85.51W
12/09/2009                   DADE               GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR TRENTON.

0118 AM     TSTM WND DMG     N EVERETT SPRINGS       34.49N 85.11W
12/09/2009                   FLOYD              GA   COUNTY OFFICIAL

            4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
            FLOYD COUNTY.

0120 AM     TSTM WND DMG     TILTON                  34.67N 84.94W
12/09/2009                   WHITFIELD          GA   COUNTY OFFICIAL

            A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
            COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
            REPORTED DOWN NEAR ROCKY FACE.

0124 AM     TSTM WND DMG     RESACA                  34.58N 84.94W
12/09/2009                   GORDON             GA   COUNTY OFFICIAL

            911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
            NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.

0136 AM     TSTM WND DMG     RAMHURST                34.70N 84.73W
12/09/2009                   MURRAY             GA   COUNTY OFFICIAL

            AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
            OF MURRAY COUNTY.

0200 AM     FLASH FLOOD      5 NW SUMMERVILLE        34.53N 85.41W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
            AND DOVER HILL...AMONG OTHERS.

&&

GRIFFITH
Special weather statement, Dec 9, 2:52 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EST WED DEC 9 2009

GAZ007-013-020-021-031-090830-
252 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...
CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF
EUHARLEE...MOVING EAST AT 50 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST WED DEC 9 2009

GAZ042-043-090830-
307 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL
COUNTIES UNTIL 330 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...
BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT
ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG...
HANNAH AND BYERS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST WED DEC 9 2009

GAZ052-053-066-067-090915-
324 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST...

AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE
LINE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE...
CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN...
POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.